Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Nashville, TN

June 1, 2008Putnam County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 4:35 PM CDT for Putnam County, White County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 4:35 PM CDT (21:35 UTC)
Expired
Jun 1, 2008, 5:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 012135
SVROHX
TNC141-185-012200-
/O.NEW.KOHX.SV.W.0113.080601T2135Z-080601T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUTNAM COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COOKEVILLE...
  NORTH CENTRAL WHITE COUNTY IN TENNESSEE...

* UNTIL 500 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COOKEVILLE...AND MOVING SOUTHEAST AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF ALGOOD BY 440 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR CENTRAL TENNESSEE.

LAT...LON 3612 8527 3596 8539 3609 8566 3623 8553
TIME...MOT...LOC 2135Z 297DEG 16KT 3613 8552

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:10 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 1, 4:10 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT SUN JUN 1 2008

...DISCUSSION...
SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 9 PM CDT THIS
EVENING FOR THE SOUTHWESTERN COUNTIES OF THE MID STATE. THE MAIN
THREAT WILL BE LARGE HAIL.

A LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY NORTH OF THE MID-
STATE...WITH SCATTERED THUNDERSTORMS SOME SEVERE OCCURRING OVER
THE MID STATE. MOST OF THE HEAVIER ACTIVITY STRETCHED FROM THE
NORTHEAST COUNTIES TO THE EXTREME SOUTHERN COUNTIES. AIRMASS OVER
THE MID STATE REMAINS QUITE UNSTABLE AND EARLY THIS EVENING AN
AREA OF STRONG-SEVERE THUNDERSTORMS CURRENTLY OVER ARKANSAS
HOLDING TOGETHER MOVING ACROSS THE AREA. LATER THIS EVENING AS WE
LOSE THE HEATING ENERGY ACTIVITY WILL DECREASE IN AREAL
COVERAGE AND STRENGTH.

SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE MINIMAL MONDAY THROUGH TUESDAY AS
A WEAK UPPER RIDGING SLOWLY BUILDS OVER THE CWA. WENT WITH A BLEND
OF THE MODELS HOWEVER...MAINLY WENT WITH THE NGM WITH TEMPERATURES
WITH A FEW MINOR ADJUSTMENT IN THE LATER PERIODS.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  87  69  91 /  40  40  20  20
CLARKSVILLE    66  86  69  88 /  30  30  20  10
CROSSVILLE     61  79  63  86 /  40  20  10  20
COLUMBIA       67  86  69  91 /  40  40  20  20
LAWRENCEBURG   67  85  68  90 /  60  40  10  10
WAVERLY        66  86  69  90 /  40  40  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT SUN JUN 1 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A PASSING COLD FRONT WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS
TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT. THE MAIN THREAT REMAINS
LARGE HAIL AND ISOLATED DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY BUT MAINLY
ACROSS THE WEST. AGAIN...THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

07

In the hours before

Special weather statement, Jun 1, 12:03 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1203 PM CDT SUN JUN 1 2008

TNZ056>058-093-011800-
HICKMAN-LEWIS-PERRY-WAYNE-
1203 PM CDT SUN JUN 1 2008

...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...PERRY AND
WAYNE COUNTIES...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 13 MPH.

PEOPLE IN NORTHERN WAYNE...NORTHWESTERN LEWIS...SOUTHERN PERRY AND
SOUTHWESTERN HICKMAN COUNTIES...INCLUDING THE CITY OF LINDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

31
Local storm report, Jun 1, 2:45 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MURFREESBORO            35.85N 86.39W
06/01/2008  E0.75 INCH       RUTHERFORD         TN   PUBLIC

            PENNY SIZE HAIL AT STONES RIVER AND THOMPSON ROAD

&&

DMASSIE
Special weather statement, Jun 1, 4:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT SUN JUN 1 2008

TNZ030>032-064-065-012215-
DEKALB-JACKSON-PUTNAM-SMITH-WHITE-
416 PM CDT SUN JUN 1 2008

...A STRONG THUNDERSTORM WAS AFFECTING DEKALB...JACKSON...PUTNAM...
SMITH AND WHITE COUNTIES...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAXTER...OR 12 MILES WEST OF COOKEVILLE...
MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:12 AM CDTSevere Thunderstorm WarningOHXStewart48 min
Jun 1, 12:39 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart30 min
Jun 1, 1:14 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jun 1, 1:28 AM CDTTornado WarningOHXRobertson17 min
Jun 1, 1:37 AM CDTSevere Thunderstorm WarningOHXSumner23 min
Jun 1, 1:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson47 min
Jun 1, 2:08 AM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Smith, Sumner, Trousdale, Wilson37 min
Jun 1, 2:39 AM CDTSevere Thunderstorm WarningOHXDavidson, Jackson, Rutherford, Smith, Williamson, Wilson36 min
Jun 1, 3:01 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson19 min
Jun 1, 4:05 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson25 min
Jun 1, 4:34 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson26 min
Jun 1, 8:29 AM CDTSevere Thunderstorm WarningOHXGiles, Maury31 min
Jun 1, 12:54 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence36 min
Jun 1, 1:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningOHXMarshall26 min
Jun 1, 1:45 PM CDTSevere Thunderstorm WarningOHXGiles15 min
Jun 1, 2:34 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 1, 3:17 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale28 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.